Alert archive / Pennsylvania / Wind Advisories in 2022
Wind Advisory 1, NWS State College, PA
NWS State College, PA issued this wind advisory at Jan 16, 2022, 8:32 PM EST for 15 counties in Pennsylvania. It took effect at Jan 17, 2022, 10:00 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 16, 2022, 8:32 PM EST (01:32 UTC)
- In effect from
- Jan 17, 2022, 10:00 AM EST
- Expired
- Jan 17, 2022, 7:00 PM EST
- In force
- 9 hr
- Issued by
- NWS State College, PA
Counties Adams County, PA, Bedford County, PA, Blair County, PA, Centre County, PA, Cumberland County, PA, Dauphin County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Mifflin County, PA, Perry County, PA, York County, PA
The radar
The State College radar (KCCX), 88 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 1.5 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 410 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 1051 m²/s²
- 0-3 km storm-relative helicity
- 1588 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
990 WWUS71 KCTP 170132 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 832 PM EST Sun Jan 16 2022 PAZ018-019-025>028-034>036-056-057-063>066-171345- /O.NEW.KCTP.WI.Y.0001.220117T1500Z-220118T0000Z/ Northern Centre-Southern Centre-Blair-Huntingdon-Mifflin-Juniata- Bedford-Fulton-Franklin-Perry-Dauphin-Cumberland-Adams-York- Lancaster- Including the cities of Philipsburg, State College, Altoona, Huntingdon, Mount Union, Lewistown, Mifflintown, Bedford, McConnellsburg, Chambersburg, Newport, Harrisburg, Hershey, Carlisle, Gettysburg, York, and Lancaster 832 PM EST Sun Jan 16 2022 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM EST MONDAY... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Portions of central Pennsylvania. * WHEN...From 10 AM to 7 PM EST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. For high wind safety information, visit weather.gov/wind. The latest forecast information can be found on the NWS State College Facebook page and Twitter @NWSStateCollege, or on the web at weather.gov/ctp. && $$ For more information from the National Weather Service visit http://weather.gov/ctp
1 follow-up statement
231 WWUS71 KCTP 170938 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 438 AM EST Mon Jan 17 2022 PAZ059-180000- /O.EXA.KCTP.WI.Y.0001.220117T1500Z-220118T0000Z/ Lebanon- Including the city of Lebanon 438 AM EST Mon Jan 17 2022 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST THIS EVENING... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Lebanon County. * WHEN...From 10 AM this morning to 7 PM EST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. For high wind safety information, visit weather.gov/wind. The latest forecast information can be found on the NWS State College Facebook page and Twitter @NWSStateCollege, or on the web at weather.gov/ctp. && $$ PAZ018-019-025>028-034>036-056-057-063>066-180000- /O.CON.KCTP.WI.Y.0001.220117T1500Z-220118T0000Z/ Northern Centre-Southern Centre-Blair-Huntingdon-Mifflin-Juniata- Bedford-Fulton-Franklin-Perry-Dauphin-Cumberland-Adams-York- Lancaster- Including the cities of Philipsburg, State College, Altoona, Huntingdon, Mount Union, Lewistown, Mifflintown, Bedford, McConnellsburg, Chambersburg, Newport, Harrisburg, Hershey, Carlisle, Gettysburg, York, and Lancaster 438 AM EST Mon Jan 17 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST THIS EVENING... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Portions of central Pennsylvania. * WHEN...From 10 AM this morning to 7 PM EST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. For high wind safety information, visit weather.gov/wind. The latest forecast information can be found on the NWS State College Facebook page and Twitter @NWSStateCollege, or on the web at weather.gov/ctp. && $$ MRS/MRC/ART
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Jan 16, 2:37 PM EST, 5 hours 55 minutes earlier.
Area forecast discussion, Jan 16, 2:37 PM EST, 5 hours 55 minutes before
Area Forecast Discussion National Weather Service State College PA 237 PM EST Sun Jan 16 2022 .SYNOPSIS... A winter storm will bring snow and mixed precipitation to the region tonight into Monday, followed by windy conditions Monday afternoon and Monday night. An Alberta Clipper is likely to track north of Pennsylvania the middle of next week. && .NEAR TERM /THROUGH TONIGHT/... Dewpoints in the single digits below and above zero across northern and central areas this afternoon, preceding the shift to ESE llvl flow that will moisten the low levels ahead of the approaching winter storm. Winter Storm Warnings remain in effect for the northern tier and southward to the west of I-99, across the Alleghenies, and into the Laurels, along with Blair and nrn parts of Centre/Clinton/ Lycoming Counties which were added to the warning this morning. Overall, confidence continues to increase in heavier rates materializing for this evening to achieve the higher end amounts of the previously advertised ranges. For the rest of the forecast area, a Winter Weather Advisory is in effect for snow amounts of 2-6 inches before a changeover to a wintry mix. Snow onset right on time over the Laurel Highlands early this afternoon, and will be rapidly spreading northward over the rest of the region by evening. Expect snow to start in the central mountains after 4 pm, and over the northern tier after 6 pm. We are particularly going to be keying on at least one west-east oriented heavy snow band within the shield of steady snow during the mid to late evening hours, as strong frontogenesis in the 850-500 mb layer and fairly deep pockets of negative moist EPV amply support heavy meso scale snowbands. Model diagnostics from NAM/GFS and HREF all strongly depict northward propagating swaths of saturated negative EPV coincident with moderate to strong frontogenetical circulation lifting northward into central and northern PA this evening through late tonight, which will horizontally constrict and intensify updrafts of the CSI banding to result in snowfall rates exceeding 1-2" per hour for a 3 to 5 hour period across much of the area. High confidence in the timing of these snowfall rates, mainly between 6-8 PM across the southern tier, 7-11 PM along I-80, and 10 PM-1 AM in the northern tier, as well as the the intensity of this banding allowed us to shift snowfall totals to the higher end of the previously forecast ranges. This bumped a few counties/portions of counties into Warning Criteria (Blair, Nrn Centre, Nrn Clinton and Nrn Lycoming) with others still straddling the fence bordering the eastern periphery of existing warnings. The main CSI/frontogenetical band will pivot over NW PA late tonight into early Monday morning, and become further enhanced by deformation and vigorous isentropic ascent as it becomes SW-NE oriented after midnight. Snowfall rates of >2 inches/hr are possible in Warren and McKean counties mainly between 2 AM and 5 AM with 1+ inch/hr rates lasting through about 7 AM. The NW mountains (Warren and McKean Counties) still appear to be the sweet spot in our CWA, especially since most hires guidance shows the deformation band traveling nearly parallel to its axis with heavy snow persisting for several hours. This area will also stay mostly snow or all snow. Snowfall totals of 12-15" are posted for this area. Despite the ambient cold air mass, change to mixed precipitation is still expected farther south and east, first in the lower Susq by 7-8PM and then moving swiftly northward just behind the heavy snow. Most of the QPF from the storm will fall as snow, and thus ice quanity/loading is less of a concern on top of the snow. The changeover should reach I-80 between 10 PM Sunday and 2 AM Monday, but will coincide with precipitation rates dramatically falling off as the CSI banding and frontogenetical forcing lift north and shut off the deep upward vertical motions supporting heavy precip, and mixed precip will generally be light. There is still uncertainty with the timing of the changeover over parts of the central mountains where the cold air is more entrenched, and a couple hours difference in timing could result in a few inches more/less snow, since the snowfall rates will likely be near 1-1.5 inch/hr just ahead of the changeover. Sleet and even rain are not out of the question to reach the NY border after midnight. A few hundredths of an inch of ice accretion are most probable southwest and central potions of our CWA, where temps are most likely to linger near 32F as precip mixes with rain. As mentioned earlier, impacts from ice are expected to be limited as there will already be snow on the ground. Temperatures rising above 32 (and actually to near 40F) will prohibit ice accumulations in the lower Susq Valley. Dry slot overspreads most of the central and east overnight, not far behind the warm air intrusion, leaving lingering precip to be spotty after the several hour burst of snow this evening. Snow, however, will continue over the northwest for most of the night, adding to totals there. && .SHORT TERM /MONDAY/... Lingering lighter snow and increasingly gusty winds are expected into Monday morning across the Alleghenies, as intensifying surface low lifts into NY state and deformation band lifts through central PA. Relatively deep moisture, combined with orographic forcing, should produce a few inches of additional snow accumulation Monday along the favored lake effect snow region and the Laurel Highlands, with a light coating likely downwind (east) of the mountains. Bufkit soundings support fairly widespread wind gusts Monday in excess of 30kts with 40kts possible along the Alleghenies / Laurel Highlands. These winds should produce considerable blowing/drifting across the Alleghenies with locally poor visibilities on Monday. A Wind Advisory was discussed with neighboring offices but left for later shifts (eve or mid) to collaborate. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... The winter storm will have departed out of our area by Monday evening. On the backside of the low pressure system, CAA and NW flow will prompt lake-effect and upslope snow showers in the usual areas (NW PA and Laurels). As the moisture associated with the storm system leaves us, the lake- enhanced/upslope snow will be fairly minimal with mainly less than 1 inch amounts. It will be quite blustery Monday night into Tuesday as well. Temperatures will drop onto the teens and 20s by Tuesday morning along with gusty winds up to 35-45kts. Lingering lake effect snow showers and flurries in NW PA for the day. Clearing skies but cold in the Southeast with winds dying down during the day. Both the ECENS and GEFS track an Alberta Clipper across southern Ontario next Wednesday, keeping the bulk of its precipitation north of the border. Light precip may fall along the Northern Tier, Tuesday night before frontal precip falls Wednesday evening across Western PA. Southwest flow and associated warm advection preceding the trailing cold front should result in a marked warmup with highs Wednesday several degrees above average. Passage of the trailing cold front is likely to be accompanied by a round of snow or rain showers, then a cold northwest flow behind the front should generate lake effect snow showers Wed PM through Thu PM across the Alleghenies. Progged inversion heights look fairly low, indicating light snow accums. The bulk of medium range guidance supports dry and cold weather late in the week, as surface high builds in from the Grt Lks. A deepening upstream trough appears likely to spawn a developing coastal low next weekend. The bulk of model guidance keeps the low far enough east to miss central Pa, but several ensemble members are further west, supporting low POPs for snow across the southeast counties. Early next week we could see unsettled and cold weather again with upper level troughing over the eastern US. Shortwaves diving down from Canada may bring rounds of chilly temperatures and lake effect snow for next week. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... Generally VFR ahead of the snowstorm this afternoon, with low clouds from easterly flow at IPT and MDT. Expect snow and associated IFR/LIFR visibility to quickly spread south to north across CPA airspace btwn 21Z Sun-00Z Mon. A strong low level jet (LLJ) from the east will draw warm air aloft and result in a ptype transition from snow to wintry mix and rain across the central and eastern terminals btwn 00-06Z Mon. We increased LLWS to 40-50kt for the 16/06Z TAF cycle based on the strength of the aforementioned LLJ. Mixed precip transitions back to all snow by 12Z Monday with snow tapering off east of the mtns into the afternoon. There is very high confidence in widespread sub-VFR conditions between 00-18Z Monday. Cold and blustery NW flow will keep IFR/LIFR snow showers going at KBFD/KJST into Monday night with improving conditions expected east of the Alleghenies. The combination of snow showers, strong winds, and blowing snow should all contribute to significantly reduced visibility across the western 1/3 of the airspace. Outlook... Mon...IFR/MVFR trending MVFR/VFR central to eastern airfields Mon night. Wind gusts 25-40kt from 280-310 degrees. Tue...MVFR N/W early trending VFR with snow showers fading and winds decreasing. Wed...PM rain/snow showers possible. Thu...Snow showers possible NW airspace. Fri...Chance snow showers NW and South. && .CTP WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 1 PM EST Monday for PAZ019-042- 045-046-049>053-058. Winter Storm Warning until 7 PM EST Monday for PAZ010-011-017. Winter Storm Warning until 7 PM EST Monday for PAZ024-033. Winter Storm Warning until 1 PM EST Monday for PAZ012-018-041. Winter Weather Advisory until 1 PM EST Monday for PAZ026>028- 035. Winter Weather Advisory until 1 AM EST Monday for PAZ036-056- 063>066. Winter Weather Advisory until 1 AM EST Monday for PAZ057-059. Winter Storm Warning from 6 PM this evening to 7 PM EST Monday for PAZ004>006-037. Winter Storm Warning until 1 PM EST Monday for PAZ025-034. && SYNOPSIS...DeVoir/Colbert NEAR TERM...DeVoir/Colbert SHORT TERM...Colbert LONG TERM...Fitzgerald/Wagner AVIATION...Steinbugl/Wagner
Hazardous weather outlook, Jan 16, 9:05 AM EST, 11 hours 27 minutes before
Hazardous Weather Outlook National Weather Service State College PA 905 AM EST Sun Jan 16 2022 PAZ012-018-041-171415- Northern Clinton-Northern Centre-Northern Lycoming- 905 AM EST Sun Jan 16 2022 ...WINTER STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 PM EST MONDAY... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Winter Storm Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Winter Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ024-033-171415- Cambria-Somerset- 905 AM EST Sun Jan 16 2022 ...WINTER STORM WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EST MONDAY... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Winter Storm Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Winter Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ004>006-037-171415- Warren-McKean-Potter-Tioga- 905 AM EST Sun Jan 16 2022 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 7 PM EST MONDAY... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Winter Storm Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Winter Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ025-034-171415- Blair-Bedford- 905 AM EST Sun Jan 16 2022 ...WINTER STORM WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 PM EST MONDAY... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Winter Storm Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Winter Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ010-011-017-171415- Elk-Cameron-Clearfield- 905 AM EST Sun Jan 16 2022 ...WINTER STORM WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 PM EST MONDAY... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Winter Storm Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Winter Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ019-042-045-046-049>053-058-171415- Southern Centre-Sullivan-Southern Clinton-Southern Lycoming-Union- Snyder-Montour-Northumberland-Columbia-Schuylkill- 905 AM EST Sun Jan 16 2022 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 PM EST MONDAY... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ026>028-035-171415- Huntingdon-Mifflin-Juniata-Fulton- 905 AM EST Sun Jan 16 2022 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 PM EST MONDAY... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ036-056-063>066-171415- Franklin-Perry-Cumberland-Adams-York-Lancaster- 905 AM EST Sun Jan 16 2022 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EST MONDAY... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ057-059-171415- Dauphin-Lebanon- 905 AM EST Sun Jan 16 2022 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM EST MONDAY... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather.
In the hours before
Local storm report, Jan 16, 8:01 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
801 PM EST SUN JAN 16 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM SNOW 1 ESE HERSHEY 40.27N 76.63W
01/16/2022 E2.0 INCH DAUPHIN PA TRAINED SPOTTER
2 INCHES REPORTED IN EAST HERSHEY.
&&
REGLocal storm report, Jan 16, 8:04 PM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
804 PM EST SUN JAN 16 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 PM SNOW 1 SSE YORK 39.94N 76.72W
01/16/2022 E2.7 INCH YORK PA TRAINED SPOTTER
2.7 INCHES IN YORK, PA.
&&
REGLocal storm report, Jan 16, 8:05 PM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
805 PM EST SUN JAN 16 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM SNOW 3 WSW SKI GAP 40.31N 78.57W
01/16/2022 E5.5 INCH BEDFORD PA PUBLIC
5.5 INCHES REPORTED IN FRIGID, PA.
0700 PM SNOW JOHNSTOWN 40.33N 78.92W
01/16/2022 E3.0 INCH CAMBRIA PA BROADCAST MEDIA
3 INCHES REPORTED IN JOHNSTOWN.
0715 PM SNOW ALEXANDRIA 40.56N 78.10W
01/16/2022 E3.0 INCH HUNTINGDON PA PUBLIC
3 INCHES REPORTED IN ALEXANDRIA, PA.
0756 PM SNOW 2 ESE WAYNESBORO 39.75N 77.55W
01/16/2022 E3.0 INCH FRANKLIN PA PUBLIC
3 INCHES OF SNOW BEGINNING TO MIX WITH
SLEET.
0720 PM SNOW 3 SE BROGUE 39.83N 76.41W
01/16/2022 E2.8 INCH YORK PA PUBLIC
2.75 INCHES IN AIRVILLE, PA.
0727 PM SNOW PORT ROYAL 40.53N 77.39W
01/16/2022 E2.8 INCH JUNIATA PA PUBLIC
2.75 INCHES IN JUNIATA COUNTY.
0742 PM SNOW 3 WSW ROCK SPRINGS 40.70N 78.00W
01/16/2022 E2.8 INCH HUNTINGDON PA PUBLIC
2.75 INCHES IN PENNSYLVANIA FURNACE, PA.
0803 PM SNOW 1 SSE YORK 39.94N 76.72W
01/16/2022 E2.7 INCH YORK PA TRAINED SPOTTER
2.7 INCHES IN YORK, PA.
0748 PM SNOW 1 E STATE COLLEGE 40.79N 77.84W
01/16/2022 E2.5 INCH CENTRE PA TRAINED SPOTTER
2.5 INCHES REPORTED IN STATE COLLEGE.
0759 PM SNOW 2 NNE MOUNT JOY 40.14N 76.50W
01/16/2022 M2.4 INCH LANCASTER PA PUBLIC
0721 PM SNOW 1 SE PARK FOREST 40.79N 77.90W
01/16/2022 M2.3 INCH CENTRE PA PUBLIC
0510 PM SNOW SOMERSET 40.01N 79.08W
01/16/2022 E2.0 INCH SOMERSET PA PUBLIC
2 INCHES AT THE COURTHOUSE.
0622 PM SNOW ALTOONA 40.51N 78.40W
01/16/2022 M2.0 INCH BLAIR PA BROADCAST MEDIA
0622 PM SNOW 1 S HARRISBURG 40.26N 76.88W
01/16/2022 E2.0 INCH DAUPHIN PA BROADCAST MEDIA
0700 PM SNOW STATE COLLEGE 40.79N 77.86W
01/16/2022 M2.0 INCH CENTRE PA PUBLIC
2 INCHES OF SNOW AT THE NWS OFFICE.
0722 PM SNOW 3 SSE COLUMBIA 40.00N 76.47W
01/16/2022 E2.0 INCH LANCASTER PA PUBLIC
2 INCHES IN WASHINGTON BORO.
0723 PM SNOW LITTLESTOWN 39.74N 77.09W
01/16/2022 E2.0 INCH ADAMS PA PUBLIC
2.00 INCHES IN LITTLESTOWN, PA.
0730 PM SNOW 1 ESE HERSHEY 40.27N 76.63W
01/16/2022 E2.0 INCH DAUPHIN PA TRAINED SPOTTER
2 INCHES REPORTED IN EAST HERSHEY.
0745 PM SNOW CENTRE HALL 40.85N 77.69W
01/16/2022 E2.0 INCH CENTRE PA PUBLIC
2.0 INCHES IN CENTRE HALL, PA.
0604 PM SNOW JOHNSTOWN 40.33N 78.92W
01/16/2022 E1.8 INCH CAMBRIA PA BROADCAST MEDIA
REPORT AS OF 525 PM. WJAC TV.
0715 PM SNOW LILLY 40.43N 78.62W
01/16/2022 E1.6 INCH CAMBRIA PA PUBLIC
1.6 INCHES IN LILLY, PA.
0530 PM SNOW SPRING HILL 40.38N 78.67W
01/16/2022 M1.5 INCH CAMBRIA PA PUBLIC
0725 PM SNOW BELLEFONTE 40.91N 77.78W
01/16/2022 E1.5 INCH CENTRE PA PUBLIC
1.5 INCHES IN BELLEFONTE.
0627 PM SNOW 2 SW MANHEIM 40.15N 76.42W
01/16/2022 M1.3 INCH LANCASTER PA PUBLIC
0625 PM SNOW 5 NNE DENTON HILL STATE 41.83N 77.80W
01/16/2022 E1.0 INCH POTTER PA PUBLIC
1 INCH IN BROOKLAND, PA.
0635 PM SNOW 1 S HARRISBURG 40.26N 76.88W
01/16/2022 M1.0 INCH DAUPHIN PA AMATEUR RADIO
1 INCH NOT 2 INCHES AS REPORTED IN 622 PM
REPORT.
&&Local storm report, Jan 16, 8:15 PM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
815 PM EST SUN JAN 16 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM SNOW 1 NW PARK FOREST 40.82N 77.92W
01/16/2022 E3.0 INCH CENTRE PA NWS EMPLOYEE
3 INCHES IN GRAYS WOODS.
&&
REGLocal storm report, Jan 16, 8:17 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
817 PM EST SUN JAN 16 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 PM SNOW 1 S NORTHUMBERLAND 40.89N 76.80W
01/16/2022 E2.0 INCH NORTHUMBERLAND PA PUBLIC
&&Local storm report, Jan 16, 8:29 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
829 PM EST SUN JAN 16 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 PM SNOW 3 WNW POE VALLEY STATE 40.86N 77.56W
01/16/2022 E2.8 INCH CENTRE PA NWS EMPLOYEE
2.8 INCHES IN SPRING MILLS.
&&
REGThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 3:11 PM EST | Winter Weather Advisory | CTP | Cambria, McKean, Somerset, Warren | 13 hr |
Nearby
Wind Advisories in Pennsylvania, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.